Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 12, 2023, 6:21 PM CDT for Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2023, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 12, 2023, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 108 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2553 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WWUS84 KMOB 122321
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Sat Aug 12 2023
FLZ203-130000-
Santa Rosa Inland FL-
621 PM CDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SANTA ROSA COUNTY
THROUGH 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Jay, or 11 miles southeast of Century, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Point Baker, and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 8699 3062 8702 3062 8703 3077 8729
3094 8718 3085 8683 3059 8697
TIME...MOT...LOC 2320Z 299DEG 9KT 3083 8717
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
21/CLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 6:18 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 12, 6:18 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
618 PM CDT Sat Aug 12 2023
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Sat Aug 12 2023
Convection over portions of south central Alabama and the western
Florida panhandle diminishes and ends this evening. An outflow
boundary over the western Florida panhandle may affect PNS with a
brief wind shift to an easterly direction near 15 knots along
with likewise brief thunderstorm development. Otherwise, light
and variable winds develop this evening and continue overnight,
with a southwest to southerly flow at 5 to 10 knots following for
Sunday. Isolated to scattered showers and storms redevelop across
the area Sunday afternoon, with the higher coverage typically
along and east of I-65. MVFR conditions will accompany the
stronger storms. /29
&&
.PREV DISCUSSION... /issued 354 PM CDT Sat Aug 12 2023/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Sunday)
Issued at 354 PM CDT Sat Aug 12 2023
Excessive heat remains the headline for this weekend. High
temperatures today top out anywhere between 98 to 104, hottest
across southeastern MS. The upper level ridge continues building in
from the west, resulting in rising heights across the forecast area.
This has made for a bit of a challenge on what to expect in terms of
convective coverage. A weak shortwave passes to the northeast of the
area this afternoon/evening which may be just enough forcing to help
generate isolated showers and storms east of the I-65 corridor. Any
storms that can develop and mature may carry a threat for strong
wind gusts owing to high MLCAPE values approaching 5,000j/kg and
high DCAPE values approaching 1,400j/kg. High dewpoints across much
of the area this afternoon in the 70 to 80 degree range are making
for oppressive heat index values anywhere from 110 to 120 degrees.
The highest heat indices will be across coastal portions of AL and
the FL panhandle with lowest heat indices over southeastern MS and
interior southwestern AL where some more appreciable afternoon
mixing can occur.
Once again, tonight will offer little relief outside of the spots
that are fortunate enough to have received showers and storms
earlier. Overnight lows range from middle/upper 70's over interior
areas to upper 70's to middle 80's across coastal portions of AL and
the FL panhandle. Sunday appears to be a rinse and repeat of today,
with afternoon temperatures perhaps a degree cooler. Heat indices
will be expected to top out in the 110 to 117 range for most
locations. Given this, the excessive heat watch has been upgraded to
an excessive heat warning for the entire forecast area. A couple
showers and storms are possible in the vicinity of and east of the I-
65 corridor Sunday afternoon and evening. Once again anticipate a
chance for strong wind gusts with storms. A low risk of rip currents
remains through the weekend. MM/25
SHORT TERM...
(Sunday night through Tuesday night)
Issued at 354 PM CDT Sat Aug 12 2023
A large mid to upper level ridge will linger overhead Sunday
night and early Monday, before starting to retreat westward late
Monday and Monday night as an upper trough digs into the Midwest
and Great Lakes regions. The gradual departure of the ridge will
result in very hot conditions continuing at least into the early
part of next week as 500mb heights remain around 595 decameters.
High temperatures on Monday should again top out in the upper 90s
to around 102 degrees for most inland areas with mid 90s near the
coast. Tuesday will perhaps be slightly "cooler" as the ridge
will be breaking down, but highs still in the mid to upper 90s
range across the entire area. Dewpoint temperatures will remain
well into the 70s through Tuesday as well, resulting in heat index
values again into the of 110 to 117 for much of the area on
Monday, and 105 to 112 degree range on Tuesday. As such, Excessive
Heat Warnings and Heat Advisories will likely be continued each
day through Tuesday. Lows overnight unfortunately won't drop much
with temperatures only dipping into the mid and upper 70s inland
with lower 80s along the coast. Based on current forecasts, both
Mobile and Pensacola should see their streak of consecutive days
with a low temperature of 80+ degrees continue (possibly reaching
up to 10 days in a row by Tuesday morning). The only thing that
could derail the continuation of this record streak is any
thunderstorm outflows that could occur. Some of the coastal 80+
degree low temperatures will also continue to be around record
warm minimums as well.
A few areas may see some relief in the way of isolated or
scattered storms on Monday, with storm coverage is expected to
remain around 30 to 35 percent, but rain chances do increase a
little more on Tuesday (up near 50 percent) as the upper ridging
gradually breaks down. Any storms that do develop during the short
term period are expected to follow a diurnal pattern with the
sea-breeze and any additional outflows serving as the main forcing
mechanisms in the afternoon hours. /12
LONG TERM...
(Wednesday through Saturday)
Issued at 354 PM CDT Sat Aug 12 2023
By Wednesday, the previously mentioned upper trough may dig
southward all the way to the Gulf coast, allowing a cold front
to sag across the southeastern CONUS and down to the Gulf coast as
well, where it gradually dissipates through Saturday. Some
slightly "cooler" air and continued chances for rain will bring
some relief from the extreme heat to the area, though it will
likely be short lived. Highs on Wednesday probably "only" rising
into the lower 90s across most of the region.
The front washes out through late week and global models begin to
diverge with regards the upper troughing over the eastern CONUS
through Friday. By the early part of the weekend however, models
do indicate upper ridging once again beginning to build over our
area with heat probably gradually increasing once again. With the
frontal boundary dissipating over the region late in the week, for
now we have continued to stick close to the NBM PoPs, with
scattered, mostly afternoon showers and storms across the area.
/12
MARINE...
Issued at 354 PM CDT Sat Aug 12 2023
A light to occasionally moderate southwest to westerly flow will
persist over the marine area through the middle of next week. No
impacts are expected other than possible locally higher winds and
seas near occasional storms. /12
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 81 99 79 99 79 99 72 94 / 10 30 0 30 10 50 50 30
Pensacola 83 97 81 97 81 97 75 94 / 30 30 10 30 10 50 50 50
Destin 83 95 83 94 83 94 78 92 / 30 30 10 30 10 50 50 50
Evergreen 76 101 76 101 75 98 70 94 / 30 30 0 30 10 50 30 20
Waynesboro 76 101 78 100 76 96 68 91 / 10 20 0 20 10 40 20 10
Camden 76 99 77 98 76 95 68 90 / 20 20 0 20 10 40 20 20
Crestview 76 100 76 99 75 99 72 96 / 40 30 10 40 10 50 50 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning until 7 PM CDT this evening for
ALZ051>060-261>266.
Excessive Heat Warning from 10 AM to 7 PM CDT Sunday for
ALZ051>060-261>266.
FL...Excessive Heat Warning until 7 PM CDT this evening for
FLZ201>206.
Excessive Heat Warning from 10 AM to 7 PM CDT Sunday for
FLZ201>206.
MS...Excessive Heat Warning until 7 PM CDT this evening for MSZ067-
075-076-078-079.
Excessive Heat Warning from 10 AM to 7 PM CDT Sunday for MSZ067-
075-076-078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Aug 12, 4:41 PM CDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
441 PM CDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Gst 2 NNW Seminole 30.50N 86.42W
08/12/2023 M40 MPH GMZ635 FL Mesonet
Huntington Circle Tempest Station recorded a
marine thunderstorm wind gust of 40 mph.
&&
21/CLLSpecial weather statement, Aug 12, 4:43 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
443 PM CDT Sat Aug 12 2023
FLZ203-205-122230-
Okaloosa Inland FL-Santa Rosa Inland FL-
443 PM CDT Sat Aug 12 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES THROUGH 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Riverview to 4 miles
northeast of Baker to 12 miles north of Eglin Air Force Base.
Movement was south at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3075 8708 3100 8708 3099 8665 3095 8639
3061 8639
TIME...MOT...LOC 2143Z 002DEG 5KT 3096 8691 3085 8665 3078 8633
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Aug 12, 4:46 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
446 PM CDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Tstm Wnd Gst 4 W Destin 30.40N 86.56W
08/12/2023 M48 MPH GMZ635 FL Mesonet
Fort Walton Beach WeatherFlow station
recorded a marine thunderstorm wind gust of
48 mph.
&&
21/CLLLocal storm report, Aug 12, 5:01 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
501 PM CDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Tstm Wnd Gst 2 E Destin 30.40N 86.47W
08/12/2023 M41 MPH Okaloosa FL ASOS
Destin ASOS recorded a thunderstorm wind
gust of 41 mph.
&&
21/CLLSpecial weather statement, Aug 12, 5:36 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
536 PM CDT Sat Aug 12 2023
FLZ203-205-206-122315-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
536 PM CDT Sat Aug 12 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES THROUGH 615 PM CDT...
At 536 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Baker to 5 miles southwest of
Crestview. Movement was south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright and Mary Esther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8680 3045 8680 3044 8682 3047 8692
3084 8691 3073 8662 3039 8662
TIME...MOT...LOC 2236Z 345DEG 12KT 3076 8682 3069 8662
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 12, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Sat Aug 12 2023
FLZ203-130000-
Santa Rosa Inland FL-
621 PM CDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SANTA ROSA COUNTY
THROUGH 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Jay, or 11 miles southeast of Century, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Point Baker, and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 8699 3062 8702 3062 8703 3077 8729
3094 8718 3085 8683 3059 8697
TIME...MOT...LOC 2320Z 299DEG 9KT 3083 8717
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21/CLLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:22 PM CDT | Special Marine Warning | MOB | 113 min | |
| Aug 11, 7:43 PM CDT | Special Weather Statement | MOB | Crenshaw | 47 min |
| Aug 11, 9:10 PM CDT | Special Weather Statement | MOB | Covington | 35 min |
| Aug 11, 10:07 PM CDT | Special Weather Statement | MOB | Butler | 53 min |
| Aug 12, 3:38 AM CDT | Excessive Heat Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 11 hr |
| Aug 12, 2:26 PM CDT | Excessive Heat Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 29 hr |
| Aug 12, 2:59 PM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 12, 3:28 PM CDT | Special Weather Statement | MOB | Covington | 62 min |
| Aug 12, 4:04 PM CDT | Special Marine Warning | MOB | 86 min | |
| Aug 12, 4:37 PM CDT | Special Marine Warning | MOB | 53 min | |
| Aug 11, 7:23 PM CDT | Special Weather Statement | MOB | Okaloosa | 97 min |
| Aug 12, 4:02 PM CDT | Special Weather Statement | MOB | Okaloosa | 43 min |
| Aug 12, 4:12 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 48 min |
| Aug 12, 4:39 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
| Aug 12, 4:43 PM CDT | Special Weather Statement | MOB | Okaloosa | 47 min |
| Aug 12, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 33 min |
| Aug 12, 5:36 PM CDT | Special Weather Statement | MOB | Okaloosa | 39 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.